Medical Questions > General Forum Topics > General Q and A Forum

dangerous side effects from avelox

Must Read
Chronic pain affects more than 70 million Americans. But what is pain? And how can pain management help relieve different types of pain? Basic facts here....
How does the nervous system work to register pain? And what are the major causes of acute and chronic pain? Plus, who's at risk of pain here....
Acute and chronic pain manifest different symptoms. Learn the difference here and know when to seek medical help for pain....
I was put on the antibiotic avelox for a severe case of pneumonia. Right away I began to feel better.2 days later i began itching everywhere, urinating every half hr to an hr,headaches,dizzy spells,vomiting.Everyday the symptoms are getting worse. The itching is so bad I cant sleep as well as having to get up every hr to pee. During the day I cant keep my eyes open, and go lay down only to itch even worse and never fall asleep.I cant hold any food down and feel totally wiped out all day. Is this normal or am I heading for big medical problems. I stopped the antibiotic on my own today as I am scared that my kidneys or liver are shutting down. I am still very itchy, tired but I am able to eat again.I had another 4 days left on the antibiotic. What is the risk of using this antibiotic or stopping it all together even though I was told that my pneumonia was so severe that would proberly end up in the hospital for it. I also have crohns disease and very little immune system.
Did you find this post helpful?
|

User Profile
replied June 30th, 2017
Welcome to e health forum.

the risk of antibiotic induced allergic reaction for any specific antibiotic is very low.

Most common side effects associated with avelox or moxifloxacin may include: - nausea, mild diarrhea; headache, dizziness; blurred vision; feeling nervous, anxious, or agitated and mild skin itching.

One of the serious side effects include - severe skin reaction -associated with - fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain, followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling.

The possibility of serious side effects with any medication is more common in individuals with altered immunity functions, eg , like those with autoimmune disorders.

It would be best to consult your doctor and seek a proper advice regarding change of your current antibiotic.


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our General Q and A , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.